| Catalog Number |
321-07-38 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
07/30/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Pending evaluation.
Event or Problem Description
As reported, during a procedure, the surgeon used 38mm humeral liner impactor tip to put in a 36mm humeral liner, the 36mm impactor was not available.The patient wasn¿t affected.Patient was last known to be in stable condition following the event.
Event or Problem Description
As reported, during a procedure, the impactor tip broke.The tip broke when it was impacted.No pieces were left in the patient.The surgeon used 38mm humeral liner impactor tip to put in a 36mm humeral liner, as the 36mm impactor was not available.The patient wasn¿t affected.Patient was last known to be in stable condition following the event.There are fewer sets of 36mm than 38 and 42 at this facility.
Additional Manufacturer Narrative
Section h10: (h3) the broken humeral liner impactor tip reported may have been the result of stress riser introduced during impaction, which led to crack initiation, propagation, and ultimate fracture.Additionally, the device may have experienced material degradation if sterilized beyond the recommended parameters listed in the reprocessing instruction which could have led to the observed failure.Refer to capa2020-01 for additional details in reference to the device sterilization.However, this cannot be confirmed as the device was not available for evaluation.Section h11: the following sections have corrected information: (b5) as reported, during a procedure, the impactor tip broke.The tip broke when it was impacted.No pieces were left in the patient.The surgeon used 38mm humeral liner impactor tip to put in a 36mm humeral liner, as the 36mm impactor was not available.The patient wasn¿t affected.Patient was last known to be in stable condition following the event.There are fewer sets of 36mm than 38 and 42 at this facility.